MAUDE Adverse Event Report: INION OY INION COMPRESSON¿ INSTRUMENT; ORTHOPAEDIC GUIDEWIRE, REUSABLE

INION OY INION COMPRESSON¿ INSTRUMENT; ORTHOPAEDIC GUIDEWIRE, REUSABLE
Model Number 1
Medical Device Problem Codes Fracture (1260); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Infiltration into Tissue (1931); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2026
Type of Reportable Event Malfunction
Event or Problem Description
An osteochondral talus fracture was fixed with 2.7 mm inion compression screws.After successful fixation of the fracture fragment, a fluoroscopy was taken prior to wound closure.The picture revealed that the 0.8 mm inion k-wire used had broken during the operation and an approximately 26 mm k-wire fragment remained inside the talus bone.The surgeons decided to close the surgical wound and take a ct the following day to evaluate if reoperation is needed to remove the k-wire fragment.No immediate harm or clinical deterioration was observed.The patient underwent the ct scan the following day where it was evaluated that the k-wire passes through the bone, but does not enter to the subtalar joint, so no intervention were required.Currently the fragment does not cause clinical symptoms to the patient.This incident is considered a malfunction as the k-wire broke unexpectedly during operation and a fragment of the k-wire was left inside the patient.Currently this incident does not cause clinical symptoms to the patient, no change in the surgical plan was implemented, there was no delay in operation and no reoperation was deemed necessary at this point.The fixation of the actual osteochondral fracture fragment was successful with the inion compression screw.However, a foreign body was left in the patient which could potentially cause harm in the future if it e.G.Were to migrate and would require removal.Also, if a similar malfunction would repeat, the k-wire could reach the subtalar joint which would require reoperation.
 
Additional Manufacturer Narrative
The operation was successful, but a thin inion compression¿ k-wire broke during the procedure, likely due to the hardness of the bone and the young age of the patient.The breakage occurred while tapping the bone channel, and the k-wire was inserted without a drill sleeve, which increased the risk of breakage.The issue was only noticed before wound closure, and a fragment of the broken k-wire was left in the talar bone.Although the fragment does not currently cause symptoms, it could pose risks in the future if it migrates and requires removal.The device was found to be within specifications, and no other complaints were reported for this batch.The event was classified as a malfunction, and no product recall or corrective actions are needed, as instrument breakage is a known risk for thin devices.The instructions for use (ifu) for the inion compression¿ screw highlight the importance of proper use and regular inspection of surgical instruments to prevent wear and damage.

Brand Name
INION COMPRESSON¿ INSTRUMENT
Common Device Name
ORTHOPAEDIC GUIDEWIRE, REUSABLE
Manufacturer (Section D)
INION OY
lääkärinkatu 2
tampere, 33520
FI  33520
Manufacturer (Section G)
INION OY
lääkärinkatu 2
tampere, 33520
FI   33520
Manufacturer Contact
kati marttinen
lääkärinkatu 2
tampere, 33520
FI   33520
MDR Report Key24255865
Report Number3003407235-2026-00004
Device Sequence Number9658280
Product Code FZX
UDI-Device Identifier06438408008917
UDI-Public06438408008917
Combination Product (Y/N)N
Initial Reporter CountryFI
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1
Device Catalogue NumberIFS-9063
Device Lot Number923576
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2026
Initial Report FDA Received Date02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/01/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IFS-2708, DRILL TAP Ø2.7 MM, CANNULATED
Outcome Attributed to Adverse Event Other;
Patient SexUnknown